Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Pueblo, CO

April 26, 2012Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 26, 2012, 6:04 PM MDT for Baca County, Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 6:04 PM MDT (00:04 UTC)
Expired
Apr 26, 2012, 6:45 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Amarillo radar (KAMA), 219 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:05 PM MDTHAIL 1.5Campo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:42 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
577 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS55 KPUB 270004
SVRPUB
COC009-270045-
/O.NEW.KPUB.SV.W.0015.120427T0004Z-120427T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT

* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF CAMPO...OR 27 MILES SOUTH OF SPRINGFIELD...AND MOVING
  NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 10215 3698 10268 3737 10264 3735 10203
TIME...MOT...LOC 0004Z 202DEG 26KT 3704 10253
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
645 
WWUS55 KPUB 270014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT THU APR 26 2012

COC009-270045-
/O.CON.KPUB.SV.W.0015.000000T0000Z-120427T0045Z/
BACA CO-
614 PM MDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 645 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CAMPO...OR 22 MILES SOUTH OF SPRINGFIELD...MOVING NORTH AT 30 MPH.

IN ADDITION...AT 605 PM PING PONG BALL SIZE HAIL WAS REPORTED IN 
CAMPO WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EASTERN PORTIONS OF CAMPO.
  OPEN COUNTRY EAST OF HIGHWAY 287 AND SOUTH OF HIGHWAY 160.
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3699 10215 3698 10268 3737 10264 3735 10203
TIME...MOT...LOC 0013Z 202DEG 26KT 3713 10252
WIND...HAIL 60MPH 1.00IN

$$
508 
WWUS55 KPUB 270024
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT THU APR 26 2012

COC009-270045-
/O.CON.KPUB.SV.W.0015.000000T0000Z-120427T0045Z/
BACA CO-
624 PM MDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BACA COUNTY UNTIL 645 PM MDT...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CAMPO TO 16
MILES SOUTH OF STONINGTON...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY EAST OF HIGHWAY 287 AND SOUTH OF HIGHWAY 160.
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3699 10215 3712 10267 3737 10264 3735 10203
TIME...MOT...LOC 0023Z 202DEG 26KT 3722 10259 3711 10226
WIND...HAIL 60MPH 1.00IN

$$
486 
WWUS55 KPUB 270034
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT THU APR 26 2012

COC009-270045-
/O.CON.KPUB.SV.W.0015.000000T0000Z-120427T0045Z/
BACA CO-
634 PM MDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BACA
COUNTY UNTIL 645 PM MDT...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF VILAS TO 8
MILES SOUTH OF STONINGTON...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3709 10212 3722 10263 3737 10262 3735 10203
TIME...MOT...LOC 0034Z 202DEG 34KT 3735 10251 3724 10218
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:26 PM MDT, 38 minutes earlier.

Area forecast discussion, Apr 26, 5:26 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT THU APR 26 2012

.AVIATION...THERE IS APPROXIMATELY A 50 PERCENT CHANCE OF A THUNDERSTORM
AFFECTING THE TAF SITES BETWEEN NOW AND 06Z. WIDELY SCT SHOWERS
AND ISOLD TS CONTINUE TO MOVE FROM THE SW TO NE AT APPROXIMATELY
30 KT. SHOWERS AND TS WILL PRODUCE OCCASIONAL STRONG WIND GUSTS
FROM THE W-SW...WITH GUSTS TO 40-50 KT POSSIBLE. BRIEF IFR-MVR
CONDITIONS ARE POSSIBLE...ALONG WITH SMALL HAIL. STRONGER STORMS
WILL BE POSSIBLE E OF THE I-25 CORRIDOR THIS EVENING. STORMS COULD
CONTINUE TO DEVELOP E AND N OF KPUB-KCOS AS LATE AS 06-09Z.
NOTE THAT WINDS WILL BE QUITE ERRATIC THIS EVENING AT KPUB AND
KCOS...AS LOW LEVEL WINDS ARE FROM THE E-SE WHILE STORMS CONTINUE
TO TRANSFER W-SW WINDS TO THE SURFACE. SO...EVEN AWAY FROM
STORMS...WINDS WILL BE QUITE VARIABLE THIS EVE. ROSE

&&

.PREV DISCUSSION... /ISSUED 205 PM MDT THU APR 26 2012/

SHORT TERM...
(TONIGHT AND FRIDAY)

..MAIN FORECAST CONCERNS REVOLVE AROUND SEVERE POTENTIAL FOR
PORTIONS OF THE SOUTHEAST PLAINS THROUGH THE OVERNIGHT HOURS...

COMPACT CLOSED LOW CIRCULATION ACROSS AZ WILL CONTINUE TO LIFT TO
THE NORTHEAST ACROSS SOUTHERN AND SOUTHEAST COLORADO BETWEEN 06Z AND
12Z.  SE SFC WINDS HAVE ADVECTED LOWER 50 DEW POINTS INTO BACA
COUNTY...WITH 40S ALONG THE ARKANSAS RIVER TO THE NORTH.
MEANWHILE...SOUTHWEST WINDS HAVE DROPPED DEW POINTS INTO THE 20S
ACROSS THE HIGH VALLEYS...WITH DEW POINTS DROPPING ACROSS THE NRN
RATON MESA AND PALMER DIVIDE AS DRY LINE TAKES SHAPE.  MODELS STILL
PAINT THE SCENARIO OF A COUPLE OF WAVES OF CONVECTION DEVELOPING
ACROSS THE MOUNTAINS AND MOVING OFF INTO THE SOUTHEAST PLAINS.
FIRST WAVE IS CURRENTLY DEVELOPING ACROSS THE MTS NOW...AND EXPECT
CONVECTION TO DEVELOP ALONG THE SFC TROF/DRY LINE BY 20-21Z.  SPC
MESO ANALYSIS CURRENTLY SHOWING CAPES OF AROUND 1000 TO NEAR 1500
J/KG ACROSS THE SOUTHEAST PLAINS WITH DEEP LAYER SHEARS RUNNING
AROUND 40-50 KTS.  HRRR...RUC13...AND NAM12 MIX THE DEW POINTS OUT
ALONG THE I-25 CORRIDOR BACK INTO THE 30S...THOUGH HANG TOUGH WITH
THE 40S-LOWER 50 DEW POINTS ACROSS THE SOUTHEAST COUNTIES OF
KIOWA...BENT...PROWERS...AND BACA...AS WELL AS EASTERN PORTIONS OF
CROWLEY...OTERO...AND LAS ANIMAS COUNTIES. INITIALLY LCLS WILL START
OUT RATHER HIGH...WITH THE PROXY T/TD SPREADS RUNNING AROUND 30
DEGREES ACROSS THIS REGION.  HOWEVER...WITH THE APPROACH OF THE
UPPER TROF...STRENGTHENING SOUTHEASTERLY WINDS WILL ADVECT 40 DEW
POINTS BACK INTO THE NRN I-25 CORRIDOR...WITH 50S TO LOWER 60 DEW
POINTS ACROSS THE SOUTHEAST PLAINS.  COUPLED WITH COOLING TEMPS
ALOFT WITH INCOMING SYSTEM...THIS SHOULD AMP UP CAPE VALUES TO
BETWEEN 1500-2500 J/KG...WITH HIGHEST VALUES ACROSS BACA COUNTY BY
06Z.  HELICITIES INCREASE TO 500+ M2/S2 BY 06Z WITH FORCING FROM THE
SYSTEM LIKELY TO WEAKEN OR BREAK THROUGH WHATEVER CAP REMAINS.
THUS...SEVERE WEATHER EVENT LOOKS TO START OUT AS A LARGE HAIL...AND
DAMAGING WIND SCENARIO THIS AFTERNOON...AND EVOLVE TO INCLUDE AN
ISOLATED TORNADO POTENTIAL AFTER 9 PM ACROSS THE FAR EASTERN
COUNTIES.  THIS ATYPICAL LATE NIGHT TORNADO THREAT FOR THIS REGION
SHOULD LAST UNTIL AROUND 2 AM.  STILL THINK THE MAIN THREAT AREA
WILL EXTEND EAST OF A LINE FROM LIMON...TO LA JUNTA...TO KIM.
THOUGH IF RUC IS CORRECT IN SPREADING 40 TO LOWER 50 DEW POINTS BACK
WESTWARD INTO THE I-25 CORRIDOR AFTER THE FIRST ROUND OF AFTERNOON
THUNDERSTORMS...THEN PLENTY OF MOISTURE WILL BE AVAILABLE TO BOOST
CAPES UP FOR THE I-25 CORRIDOR FROM AROUND PUB NORTHWARD FOR THE 2ND
ROUND OF THUNDERSTORMS WHICH SPREADS OFF THE SOUTHEAST MOUNTAINS
DURING THE LATE EVENING. IF THIS OCCURS...THEN HAIL TO NEAR 1 INCH
IN DIAMETER ALONG WITH DAMAGING WINDS MAY BE POSSIBLE FOR KCOS AND
KPUB AS WELL.  WILL CONTINUE TO MONITOR THIS POTENTIAL AS SCENARIO
EVOLVES.

ACROSS THE REMAINDER OF THE AREA...WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON WITH
SNOW LEVELS DROPPING ACROSS THE MOUNTAINS DURING THE EVENING WHEN
BEST FORCING WITH UPPER LEVEL SYSTEM MOVES THROUGH.  COULD SEE
ANYWHERE FROM 2 TO 6 INCHES OF SNOW ACROSS THE HIGHER PEAKS...WITH
MAJORITY OF SNOWFALL ABOVE 10KFT.

PRECIPITATION WILL LIFT OFF TO THE NORTHEAST WITH THE PARENT UPPER
LOW ON FRIDAY WITH PRECIPITATION TAILING OFF ACROSS THE
OROGRAPHICALLY FAVORED NORTHWEST FACING SLOPES OF THE SAWATCH AND
MOSQUITOS IN THE MORNING.  COULD ALSO SEE A PERIOD OF WRAP AROUND
PCPN ACROSS THE SOUTHEAST PLAINS DURING THE EARLY MORNING...BUT THIS
SHOULD DIMINISH BY AFTERNOON.  OTHERWISE...COOLER TEMPERATURES FOR
FRIDAY...THOUGH WITH GUSTY NORTHWEST TO WEST WINDS BEHIND THE
DEPARTING SYSTEM...DEEP MIXING WILL OFFSET THE COOLING ALOFT SOME TO
STILL YIELD TEMPS IN THE 70S. -KT

LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

FRIDAY NIGHT AND SATURDAY NIGHT...CLOSED UPPER LOW OVER NORTHWEST
WYOMING EARLY FRIDAY EVENING MEANDERS INTO THE WESTERN DAKOTAS
THROUGH SATURDAY NIGHT. AT THE SURFACE...UPSLOPE FLOW CONTINUES ON
THE SOUTHEAST CO PLAINS. NAM BREAKS OUT PRECIPITATION ALONG THE
SOUTHEAST MOUNTAINS SATURDAY EVENING...BUT THEN PRECIPITATION AREAS
SHIFT INTO NORTHEAST COLORADO AND FAR SOUTHEASTERN CO. GFS DOESN'T
HAVE MUCH QPF OVER THE MOUNTAINS...BUT HIGHLIGHTS NORTHEAST AND FAR
SOUTHEAST CORNER OF THE STATE LATE SATURDAY EVENING. GIVEN THE
UPSLOPE FLOW...COOL AIR ALOFT AND STEEP LAPSE RATES...KEPT SOME LOW
POPS IN ALONG THE MOUNTAINS AND SPREAD EASTWARD ONTO THE PLAINS
SATURDAY NIGHT. TEMPERATURES SATURDAY SHOULD BE FAIRLY COOL. KEPT
THE PLAINS IN THE MID 50S TO MID 60S FOR HIGHS DESPITE A LARGE
SPREAD IN THE GUIDANCE HIGHS.

SUNDAY AND SUNDAY NIGHT...GFS/ECMWF STILL BULLISH WITH PRECIPITATION
DEVELOPING ACROSS THE SOUTHEAST PLAINS SUNDAY EVENING WITH SHORT
WAVE MOVING ACROSS SOUTHERN COLORADO. NOT AS COOL WITH HIGHS WARMING
INTO THE LOWER 60S TO LOWER 70S ON THE PLAINS.

MONDAY-TUESDAY...GFS/ECMWF BOTH CONTINUE TO SHOW WEST TO
SOUTHWEST FLOW ALOFT OVER COLORADO EARLY IN THE WORK WEEK AHEAD OF
A STRONGER TROF PROGGED TO MOVE THROUGH WY WEDNESDAY. DESPITE
WARMER AND DRIER AIR MOVING INTO THE FORECAST AREA...MODELS SHOW
SOME MID LEVEL MOISTURE AND A FEW WEAK WAVES TRIGGERING
SHOWERS/THUNDERSTORMS OVER THE MOUNTAINS.

WEDNESDAY-THURSDAY...UPPER LEVEL SHORTWAVE TROF MOVES EAST ACROSS WY
WEDNESDAY. AT THE SURFACE...COLD FRONT MOVES SOUTHEAST THROUGH THE
PLAINS WEDNESDAY NIGHT. DRY LOW LEVEL AIRMASS ON THE PLAINS KEEPS SHOWER
ACTIVITY TIED TO THE MOUNTAINS. TROF AXIS SHIFTS EAST INTO THE
PLAINS STATES WITH RIDGE BUILDING OVER CO ON THURSDAY. 40

AVIATION...
A COUPLE OF ROUNDS OF -TSRA MAY AFFECT KCOS AND KPUB TAF SITES...ONE
LATE THIS AFTERNOON...AND ANOTHER DURING THE EVENING AS THE POTENT
UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION.  FIRST ROUND OF
THUNDERSTORMS WILL PRODUCE ERRATIC GUSTY WINDS UP TO 40 KTS...ALONG
WITH LIGHTNING AND BRIEF HEAVY RAINFALL.  THE 2ND ROUND WHICH WILL
SPREAD OFF THE MTNS INTO THE TAF SITES AROUND/AFTER 02Z...COULD BE
STRONGER WITH THE POTENTIAL TO PRODUCE SOME SMALL HAIL UP TO 1 INCH
IN DIAMETER AS WELL AS GUSTY ERRATIC WINDS.  THUNDERSTORMS SHOULD
END FOR BOTH KPUB AND KCOS AROUND 06Z WITH NORTH WINDS GUSTING TO 25
TO 30 KTS.  BEST WINDOW FOR -TSRA AT KALS WILL BE FROM
01Z-04Z...WITH A ROUND OF GUSTY WINDS...AND LIGHTNING AND BRIEF
MODERATE RAINFALL THE MAIN THREATS.  MTN AREAS WILL SEE WIDESPREAD MTN
OBSCURATIONS THROUGH THE EVENING WITH POTENTIAL FOR 2-6 INCHES OF
SNOW DURING THE OVERNIGHT HOURS ACROSS THE HIGHER PEAKS.  GUSTY
NORTH TO NW WINDS WILL CONTINUE AT THE TAF SITES THROUGH
FRIDAY...WITH VFR CONDITIONS.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/10
Hazardous weather outlook, Apr 26, 10:36 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1036 AM MDT THU APR 26 2012

COZ058>089-093>099-271645-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1036 AM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERAL SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST
PLAINS OF COLORADO THIS AFTERNOON AND TONIGHT. THE AREA WITH THE GREATEST
RISK FOR SEVERE THUNDERSTORMS WILL EXTEND EAST OF A LINE FROM
LIMON...TO LA JUNTA...TO KIM AFTER 1 TO 2 PM...AND CONTINUING
THROUGH 2 AM. THE PRIMARY STORM THREATS THIS AFTERNOON WILL BE
HAIL UP TO 1.5 INCHES IN DIAMETER...AS WELL AS WIND GUSTS UP TO 60
MPH...LOCALLY HEAVY RAINFALL AND LIGHTNING. HOWEVER...AS ANOTHER WAVE OF
SCATTERED TO NUMEROUS THUNDERSTORMS SPREADS OFF THE SOUTHEAST
MOUNTAINS AND ACROSS THE PLAINS DURING THE LATE EVENING AND
OVERNIGHT HOURS...THESE STORMS WILL HAVE THE POTENTIAL TO
ENCOUNTER GREATER INSTABILITY AND WIND SHEAR FAVORABLE FOR THE
PRODUCTION OF LARGE HAIL AROUND 2 INCHES IN DIAMETER OR
GREATER...WIND GUSTS OVER 60 MPH...AND EVEN AN ISOLATED TORNADO.
THE MOST FAVORABLE WINDOW FOR THIS SECOND WAVE OF SEVERE
THUNDERSTORMS WILL BE FROM 9 PM TO 2 AM. RESIDENTS IN SOUTHEAST
COLORADO...PRIMARILY IN KIOWA...BENT...PROWERS...AND BACA
COUNTIES...SHOULD REMAIN ALERT TONIGHT FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS WITH THE POTENTIAL FOR AN ISOLATED TORNADO DURING
THE EVENING AND OVERNIGHT HOURS.

THE REMAINDER OF SOUTHERN COLORADO WILL ALSO SEE SCATTERED TO
NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE MAIN
THREAT WITH THESE WILL BE HAIL UNDER 1 INCH IN DIAMETER...WIND
GUSTS TO AROUND 50 MPH...AND LIGHTNING.

SNOW WILL FALL ACROSS THE HIGHER ELEVATIONS THIS AFTERNOON THROUGH
TONIGHT. ELEVATIONS ABOVE 10000 FEET CAN EXPECT 2 TO 6 INCHES OF
SNOW BY FRIDAY MORNING WITH LESS THAN 2 INCHES OF SNOW FALLING
BELOW 10000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW ACCUMULATIONS OF UP TO A COUPLE OF INCHES WILL BE
POSSIBLE ACROSS THE HIGHEST TERRAIN...GENERALLY ABOVE TEN THOUSAND
FEET...THROUGH THE DAY ON FRIDAY AND AGAIN SATURDAY AFTERNOON AND
SATURDAY NIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE REGION SUNDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE
ACROSS MAINLY THE HIGHER TERRAIN MONDAY THROUGH WEDNESDAY. THE
MAIN THREATS FROM THESE STORMS AREA EXPECTED TO BE LIGHTNING AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO THIS
AFTERNOON AND TONIGHT.

31/40

In the hours before

Local storm report, Apr 26, 4:46 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             10 N SPRINGFIELD        37.55N 102.62W
04/26/2012  M1.00 INCH       BACA               CO   STORM CHASER

0441 PM     HAIL             4 W TWO BUTTES          37.56N 102.47W
04/26/2012  M0.88 INCH       BACA               CO   STORM CHASER

&&

EPETERSE
Local storm report, Apr 26, 4:55 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             1 W TWO BUTTES          37.56N 102.41W
04/26/2012  M1.00 INCH       BACA               CO   STORM CHASER

&&

EPETERSE
Special weather statement, Apr 26, 5:21 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT THU APR 26 2012

COZ070-071-262345-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN
LUIS VALLEY-
521 PM MDT THU APR 26 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  NORTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...
  CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...

AT 516 PM MDT...STRONG WINDS FROM THUNDERSTORMS OVER THE SAN LUIS
VALLEY WERE PRODUCING AREAS OF BLOWING DUST AND LOW VISIBILITY ALONG
HIGHWAY 160 BETWEEN ALAMOSA AND BLANCA.

THESE WINDS WILL CONTINUE TO IMPACT MAINLY RURAL AREAS OF EAST
CENTRAL ALAMOSA COUNTY...WITH WIND GUSTS TO 50 MPH AND VISIBILITY
BELOW A QUARTER MILE AT TIMES DUE TO BLOWING DUST AND SAND.
Local storm report, Apr 26, 5:26 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             10 NE TWO BUTTES        37.66N 102.27W
04/26/2012  M1.75 INCH       PROWERS            CO   BROADCAST MEDIA

&&

EPETERSE
Special weather statement, Apr 26, 5:41 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT THU APR 26 2012

COZ065>067-069-070-270045-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA MOUNTAINS
ABOVE 10000 FT-SAQUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000
FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
541 PM MDT THU APR 26 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO
  NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO
  NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO

STRONG HEATING OF THE GROUND AND THE RESULTING UNSTABLE ATMOSPHERE
CAN CAUSE STRONG DUST DEVILS TO FORM. WINDS COULD APPROACH 60 MPH IN
THE STRONGEST DUST DEVILS...WHICH COULD DAMAGE WEAKER STRUCTURES AND
SANDBLAST ANYTHING IN THEIR PATH.

OCCASIONALLY...DUST DEVILS MOVE INTO AN AREA OF UPDRAFTS OF RAPIDLY
BUILDING CLOUDS. THE RESULT CAN BE AN INTENSIFICATION OF THE DUST
DEVIL CIRCULATION...WHICH DEVELOPS INTO A SHORT-LIVED TORNADO.

IF YOU SEE A STRONG DUST DEVIL APPROACHING...GO TO SHELTER IN A
BUILDING OR VEHICLE. DO NOT DRIVE INTO DUST DEVILS. THE RAPID CHANGE
IN WINDS COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND COULD
DAMAGE THE EXTERIOR OF YOUR VEHICLE...OR CAUSE TEMPERED GLASS WINDOWS
TO SHATTER.
Special weather statement, Apr 26, 6:01 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT THU APR 26 2012

COZ069-072-073-078-270030-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN
SANGRE DE CHRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-NORTHERN SANGRE
DE CRISTO MOUNTAINS ABOVE 11000 FT-WET MOUNTAIN VALLEY BELOW 8500 FT-
601 PM MDT THU APR 26 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO...
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTONE...OR 38 MILES NORTH OF ALAMOSA...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN
FREMONT COUNTY...EAST CENTRAL SAGUACHE COUNTY AND NORTHWESTERN CUSTER
COUNTY.

WINDS AROUND 50 MPH AND BLOWING DUST CAN BE EXPECTED WELL AHEAD OF
THIS STORM...ESPECIALLY OVER THE EXTREME NORTHERN PORTIONS OF THE
SAN LUIS VALLEY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:36 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers24 min
Apr 26, 6:56 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers49 min
Apr 26, 7:30 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers30 min
Apr 26, 10:46 PM MDTSevere Thunderstorm WarningPUBBaca22 min
Apr 27, 12:22 AM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero53 min
Apr 27, 12:46 AM MDTTornado WarningPUBBaca26 min
Apr 27, 1:09 AM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers51 min
Apr 27, 1:25 AM MDTTornado WarningPUBBent, Prowers50 min
Apr 27, 1:44 AM MDTTornado WarningPUBBent, Kiowa, Prowers19 min
Apr 27, 1:55 AM MDTTornado WarningPUBBent, Prowers50 min
Apr 27, 2:21 AM MDTTornado WarningPUBKiowa, Prowers39 min
Apr 27, 2:43 AM MDTTornado WarningPUBKiowa, Prowers32 min
Apr 27, 2:56 AM MDTTornado WarningPUBKiowa13 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.